Jump to content
CrazyBoards.org

What is going on here? - neurotransmitter question


Guest Kelly

Recommended Posts

Guest Kelly
;) Boyfriend has been on 75 mg of Wellbutrin for about 2 months now. I know that Wellbutrin affects Dopamine and I would think that would help with some of the issues he has with using alcohol to self medicate and his high libido. Those things seem to be getting worse. He is also more nervous, edgy, depressed and lonely. He will not go back on SSRIs because of the sexual effects. My question is, could Wellbutrin be causing the side effects and the alcohol/sexual problems? Trying to figure out if it's medication related or behavior related.
Link to comment
Share on other sites

;) Boyfriend has been on 75 mg of Wellbutrin for about 2 months now. I know that Wellbutrin affects Dopamine and I would think that would help with some of the issues he has with using alcohol to self medicate and his high libido. Those things seem to be getting worse. He is also more nervous, edgy, depressed and lonely. He will not go back on SSRIs because of the sexual effects. My question is, could Wellbutrin be causing the side effects and the alcohol/sexual problems? Trying to figure out if it's medication related or behavior related.

That's a very dose of Wellbutrin. The standard dose is 300mg. Some people with med cocktails or hypersensitivity use smaller doses.

If his depression is worsening, it could easily be causing the increased drinking. As for the sexual desire, if he hasn't had it for awhile due to SSRI problems, maybe he's just excited he can have sex again.

Wellbutrin is known for causing nervousness and restlessness.

Link to comment
Share on other sites

Trying to figure out if it's medication related or behavior related.

It's behavior related by definition; you have a problem with his behavior.

He apparently sees someone who prescribes the Wellbutrin for a reason. Can you convey your concerns to him or her? Apparently this treatment isn't working, or it's inducing a whole new set of problems, or who knows. Needs to be discussed with the prescriber.

I can envision "high libido" leading into "lonely and depressed" if there's a big discrepancy in drive between the two of you, by the way. Might be something to talk about between the two of you.

Link to comment
Share on other sites

Guest Kelly

Wellbutrin can make anxiety worse. I can be taken in conjunction with an SSRI to help with sexual side effects btw.

When I would binge drink on it, the anxiety that came with the hangover the next day was brutal.

Thanks, that is helpful information. I know everyone reacts differently, but that is sort of what I suspected. He has an app't with the pdoc next Mon and I will mention what is going on with the symptoms.

The mystery to me is that Wellbutrin is used to help people stop smoking. Would it make someone crave alcohol? Or maybe he's just self medicating to calm the anxiety down. (The second one is my guess).

Thanks for the insight.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...